ATT-Therapy Induced DRESS: A Case Report

  • Navya Sri G KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India
  • Feba Stanly KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India
  • Georgina Sarah KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India
  • Prasad Bali KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India
  • Varsha Dalal KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

Abstract

A severe adverse reaction called Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS syndrome), is usually described by eosinophilia, fever, swollen lymph nodes, severe skin rash and extensive systemic association. It is distinguished by a lengthy latency period, which is characteristic drug reaction with eosinophilia and systemic symptoms (DRESS). Formerly known as drug-induced delayed multi-organ hypersensitivity syndrome (DIDMOHS) or drug-induced hypersensitivity (DIHS). There are a variety of clinical symptoms associated with the syndrome yet it is still poorly understood. Drugs most commonly implicate in Anticonvulsants are the most common cause of DRESS syndrome, followed by sulfonamides and a variety of anti-inflammatory medications.Anti-tubercular therapy (ATT) is rarely associated with DRESS syndromeWe present the case of a 60-year-old female patient who had previously been treated with Anti-tubercular Therapy for Tubercular Meningitis (ATT).She was admitted to the hospital with presenting complaints of vomiting, burning micturition, fever associated with chills, generalized swelling and reddish skin all over the body including facial puffiness. The problem was successfully resolved by refraining from the offending medication and administering supportive care. Thus, the case illustrates the necessity of considering anti-tubercular drug reactions even when symptoms are delayed.


Keywords: Anti-tubercular Therapy (ATT), Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS), Adverse drug reaction (ADR), Drug-induced, Systemic symptoms syndrome,

Keywords: Anti-tubercular Therapy (ATT), Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS), Adverse drug reaction (ADR), Drug-induced, Systemic symptoms syndrome

Downloads

Download data is not yet available.

Author Biographies

Navya Sri G, KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

Feba Stanly, KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

Georgina Sarah, KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

Prasad Bali, KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

Varsha Dalal, KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

KLE College of Pharmacy, Hubballi and KIMS Hubli, Karnataka 580031, India

References

1. Drug reaction with eosinophilia and systemic symptoms - Wikipedia [Internet]. En.wikipedia.org. 2021 [cited 24 August 2021]. Available from: https://en.wikipedia.org/wiki/Drug_reaction_with_eosinophilia_and_systemic_symptoms
2. Criado P, Criado R, Avancini J, Santi C. Drug reaction with Eosinophilia and Systemic Symptoms (DRESS) / Drug-induced Hypersensitivity Syndrome (DIHS): a review of current concepts. Anais Brasileiros de Dermatologia. 2012; 87(3):435-449. https://doi.org/10.1590/S0365-05962012000300013
3. Oliveira A, Carvalho R, Martins A, Reis J. Acute Hepatitis in the DRESS Syndrome [Internet]. 2021 [cited 24 August 2021]. Available from: https://doi.org/10.1016/j.jpge.2016.06.001
4. Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L et al. The DRESS Syndrome: A Literature Review. The American Journal of Medicine. 2011; 124(7):588-597. https://doi.org/10.1016/j.amjmed.2011.01.017
5. Saxena, Puneet & Chadha, Deepak & Goyal, Rishika. (2021). Case Report Of Dress Syndrome. The journal of the Royal College of Physicians of Edinburgh. 50. https://doi.org/10.4997/JRCPE.2020.414
6. Prusty B, Momin M, Goud Y, Ramineni K, Perveen S. DRESS Syndrome- Uncommon Drug Reaction with Common Disease Treatment: A Case Report. Journal of Microbiology and Infectious Diseases. 2020; 225-229. https://doi.org/10.5799/jmid.839481
7. De A, Rajagopalan M, Sarda A, Das S, Biswas P. Drug reaction with eosinophilia and systemic symptoms: An update and review of recent literature. Indian Journal of Dermatology. 2018; 63(1):30. https://doi.org/10.4103/ijd.IJD_582_17
8. Gest N, Ingen-Housz-Oro S, Gener G, Bellanger M, Henn A, Gallien S et al. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome due to ethambutol. M├ędecine et Maladies Infectieuses. 2018; 48(4):302-305. https://doi.org/10.1016/j.medmal.2018.03.001
9. Tohyama M, Hashimoto K. New aspects of drug-induced hypersensitivity syndrome. The Journal of Dermatology. 2011; 38(3):222-228. https://doi.org/10.1111/j.1346-8138.2010.01176.x
10. Dar W, Sofi N, Latief M, Dar I, Kasana B. Levetiracetam induced drug reaction with eosinophilia and systemic symptom syndrome. Indian Journal of Dermatology. 2016; 61(2):235. https://doi.org/10.4103/0019-5154.177777
Statistics
129 Views | 15 Downloads
How to Cite
1.
Sri G N, Stanly F, Sarah G, Bali P, Dalal V. ATT-Therapy Induced DRESS: A Case Report. JDDT [Internet]. 15Oct.2021 [cited 1Dec.2021];11(5-S):1-. Available from: http://www.jddtonline.info/index.php/jddt/article/view/5060